MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7540220
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with lumbar scoliosis; and underwent posterior lumbar decompression and fusion surgery.Intra-op, while insertion, the set screw slipped.Hence, this set screw was removed from the patient, and was replaced with a new one.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6 h3.Device evaluation summary: macroscopic and optical examination revealed thread crest/flank damage; this damage appears to have i nitiated near the start of the thread and is evident around the damaged portion of the thread.Functional evaluation with a sample mas head found the set screw was unable to be fully engaged.This type of damage is consistent with misalignment of the mas head and set screw threads during construct assembly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10203295
Report Number1030489-2020-00734
Device Sequence Number19087689
Product Code KWP
UDI-Device Identifier00885074468174
UDI-Public00885074468174
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7540220
Device Catalogue Number7540220
Device Lot NumberH5414096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1